I have a very embarrassing problem. I'm a male in my forties, not sexually active, with a penis of the particularly expansive type (i.e., my penis more than quadruples in size between its flaccid and erect states). About five years ago I was applying Maximum Strength Flex-all 454 to a sore thigh muscle after exercise when I got the idiotic notion of trying the gel on the shaft of my erect penis as a masturbatory aid (I applied it just to the shaft, not the glans (glands)). Shortly, I was rewarded with an intensely painful burning sensation, so I quickly wiped the gel off with a towel but, not being near a bathroom, I delayed washing it off completely with soap and water until approximately 8-10 minutes later. During that delay I hoped for the pain to subside but it only increased. Afterwards, although the pain subsided somewhat, the shaft of my flaccid penis remained inflamed and very tender (any thought of an erection having been immediately erased by the initial shock of pain). I worried that I had chemically burned the delicate elastic tissues as with acid (which is how it felt). [As a note the active ingredients in the gel are: Menthol (16%) in Aloe Vera Gel containing Allantoin, Aloe Vera Gel, Carbomer 940, Diisopropyl Adipate, Eucalyptus Oil, Glycerin, Menthyl Salicylate, Peppermint Oil, SD Alcohol 38-B, Steareth-2, Steareth-21, Triethanolamine, Thyme Oil, Water.] There was very little change in my condition by the next day when I stupidly compounded my error: while showering I was shampooing with Medicated Denorex Shampoo (active ingredients: Coal Tar Solution 9.0%, Menthol 1.5%; inactive ingredients: Chloroxylenol, Lauramide DEA, Stearic Acid, TEA-Lauryl Sulfate, Water, Alcohol 7.5% by volume), which has a cooling sensation. As my penis was still burning I impulsively applied some of the shampoo to my genital area. Needless to relate this impromptu home remedy only made matters worse. Properly chastened, I washed and dried my genitals and applied Neosporin antibiotic ointment to my outraged penis. It took nearly a week to heal.
Now, to my problem: Starting immediately after that incident, whenever I had a prolonged erection (meaning lasting five minutes or more) about an hour or two afterwards a quarter-sized portion along the shaft of my penis beginning under the corona started to intensely itch. If left untreated, the itching increased until I was nearly driven mad. On its own, the condition showed no signs of abating. After several attempted cures I found that if I washed and dried my penis and applied a coating of Hydrocortisone Cream 1% the itching would gradually disappear over the course of 2-3 days. This was far from an ideal solution but sticking to my original premise (chemical burn) I hoped that given time the tissues would eventually heal. More than two and a half years later, the problem (itching in the same spot) reoccurred like clockwork with every erection -- to the point where I came to dread having one. One fact kept puzzling me, though: even during the periods of the most intense itching there was no visible sign of distress; no redness, no inflammation, no apparent scarring, just intense itching in one unblemished area on my penis. So, I wondered about the possibility of a fungal or yeast infection. Desperate, I bought some over-the-counter Monistat 7 Miconazole Nitrate Vaginal Cream and, after my next erection and resultant itching, applied it to my penile shaft for 7 nights in a row as directed. And, for the first time in close to three years, the problem disappeared. I still took the precaution for some time of applying a thin coating of an antibiotic ointment to my penis after an erection but the problem appeared gone -- for about 6 months, when it suddenly reappeared -- same spot, same itching. Again, Hydrocortisone cream "worked" in 2-3 uncomfortable days but after more months of suffering only another application of Monistat 7 provided a long-lasting "cure."
I've repeated this cycle twice and now, after the usual six months or so, the itching after an erection has returned and I'm frightened. What do you think is going on? Why does the itching happen only after an erection? It occurs to me that, with my penis type, it is the only time when these tissues are fully expanded. If this is the case, however, why do erections of shorter duration have no consequence? Have I permanently damaged my penis' erectile tissues with caustic chemicals? If so, why does the Monistat 7 seem to work? Is it possible to repeatedly contract a yeast infection in this one spot? If so, can I become inured to the Monistat 7? Or is something else going on? I'm at my wit's end and I'd be grateful for any advice.
"Oft, O Sorcerer, the fault lies not in our penises but in our brains."
Hamlet (revised edition), Act VI
1. Chemical burns do not cause permantent, irreversible damage to tissue, other than scarring, but scarring is not intermittent.
2. No human skin disease corresponds to the synptoms you describe.
Therefore you must:
1. Stop thinking about your penis. You may have mild irritation, nothing more, and the transient visible and sensory symptoms mean nothing.
2. At most, I would show the visible rash to a skin doctor when it is present.
3. If you cannot ignore these symptoms and get on with it, you should seek counseling.
I think you might have Jock itch. That's how it acts sometimes. There are medications you can take by mouth to get rid of it. But I really don't know. I would see a dermatologist I think he would be more help than that doctor that didn't know what was wrong so took the easy way out. Don't worry about being embarrassed to tell a doctor about it. They have seen it all. and you will be just another interesting case to him/her.
And just ignore the idiot who wrote the mean stuff. He was just projecting. He probably can't get a girl himself.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.